MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 100 THIN SWIVEL DIRECT FLOW, 30K

HU-FRIEDY MFG. CO. LLC 100 THIN SWIVEL DIRECT FLOW, 30K
Model Number UI30SD100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the reported event was returned to hu-friedy for evaluation.The evaluation suggested that the breakage was likely due to wear associated with extended use over time.The insert, was over 17 years old.No further actions were deemed necessary as the insert was far beyond its typical usage span.The reprocessing of hu-friedy dental hand instruments and accessories states "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not use damaged instruments.".
 
Event or Problem Description
The user facility reported that during a dental procedure the tip of ultrasonic insert broke in patient's mouth.The patient swallowed the tip and was sent to the er for evaluation.The hospital released the patient and the broken end of the material that was swallowed did pass through bowel movements.No medical surgery or other interventions were required.

Brand Name
100 THIN SWIVEL DIRECT FLOW, 30K
Common Device Name
100 THIN SWIVEL DIRECT FLOW, 30K
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago, IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n. rockwell street
chicago, IL 
MDR Report Key20914286
Report Number1416605-2024-00014
Device Sequence Number7825573
Product Code ELC
UDI-Device Identifier10889950075620
UDI-Public(01)10889950075620
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD100
Device Catalogue NumberUI30SD100
Device Lot NumberV7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite